MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888103002HP
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during procedure on the right femoral vein, it was said that guidewire could not be removed from the hd ( hemodialysis) catheter and became stretched after some pulling.The catheter was removed and a large hematoma formed.Pressure was held and no further complications occurred.Since the catheter placement in the right femoral vein was not successful, they had to choose the left femoral vein.During procedure, needle was introduced in the left femoral vein via ultrasound guidance.Unfortunately, same thing happened with the guidewire and the catheter had to be removed.The two catheters were used on the same patient and of single event.Nothing unusual was observed on the device/s prior to use.The catheters were not repaired and had no leak.Tego was not utilized.There were no luer adapter issues.Prior to product placement, the insertion sites for the right and left femoral vein were disinfected/cleaned with chloraprep - provided in the product trays.No other products were being utilized with the devices.Both catheters were flushed prior to use with normal results.The guidewires were part of kits being used.The dimensions of the guidewire and catheters were not checked if matched on the product label since they came from the same packages.No dimension issues were noted.There was a resistance when inserting and removing the guidewires.Additional force but not excessive was required to remove the guidewires.No tools were used when trying to remove the guidewires.During removal, the guidewires were still intact with no broken pieces.There was a blood loss of 20ml but no blood transfusion was required.The patient had no medical intervention/treatment due to the guidewire could not be removed from the catheters.It was said that after the two issues noted here, they gave up and the procedure was not completed.There was no reported patient injury other than hematoma.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the guidewire was broken.It was reported that the guide wire was unable to be withdrawn and frayed.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues can occur if excessive force was applied during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use the guidewire thumb advancer and straightener to insert the "j" end of the guidewire into the introducer needle.Do not insert or withdraw the guidewire forcibly from any component; the wire could break or unravel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key12817707
Report Number3009211636-2021-00319
Device Sequence Number17360894
Product Code NIE
UDI-Device Identifier20884521128023
UDI-Public20884521128023
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K102605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number8888103002HP
Device Catalogue Number8888103002HP
Device Lot Number2104600247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown